MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX MICRO BORE SINGLE LINE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX MICRO BORE SINGLE LINE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 536040
Medical Device Problem Code False Alarm (1013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the extension tubing was repeatedly beeping occluded.Patient iv was checked and was not occluded at time.New extension tubing utilized.No patient harm.
 
Additional Manufacturer Narrative
Other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Three devices were returned for investigation.Two of the devices returned were not made by icu medical.The 3rd device was tested for occlusion by water leak test.The test confirmed that the device was occluded at the male luer.Visual inspection of the luer shows excess solvent causing the occlusion.This device is assembled on our microbore machine.A maintenance work order history shows that corrective maintenance was completed for "excess solvent on the male side," which would explain the occlusion.Icu medical regularly analyzes complaint data and trends and will take further actions accordingly.A 2-year complaint history found no other complaints about the same issue.For all enquiries or follow-up questions related to the record, do not use ( b)(6) located in sections g.1., please direct those to the following: (b)(6).D.4.Full udi number: (b)(4).

Brand Name
MEDEX MICRO BORE SINGLE LINE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17761405
Report Number3012307300-2023-08981
Device Sequence Number20499412
Product Code FPA
UDI-Device Identifier10351688516336
UDI-Public10351688516336
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K831087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Catalogue Number536040
Device Lot Number4319620
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale